Jump to content
CrazyBoards.org

psychwardjesus

Member
  • Content Count

    62
  • Joined

  • Last visited

1 Follower

About psychwardjesus

  • Rank
    Member

Profile Information

  • Gender
    male
  • Location
    Boston, MA
  • Interests
    Reading, writing, fountain pens, podcasts, reading, tv shows, movies, country & rap music, science, medicine, mental health, psychiatry, psychopharmacology, neuroscience, hiking, camping, guns, shooting sports, hunting, martial arts, self defense, survival skills, nature, outdoors, aquariums, tropical freshwater fish, central & south american cichlids, travel, adventure, craft beer, bourbon & scotch, cigars

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Yup. I'm sure it sounds very strange to people on here who take it and have a measurable, beneficial effect, but that's exactly what happened. But taken in context with everything else in my mental health history, it's also not terribly surprising for me as I, historically, have never gotten a robust response from medications other people might describe as energizing or stimulating — whether SSRI's, SNRI's, modafinil/armodafinil, etc. Yes, I was taking it off-label to see if it would work any of my symptoms of major depression — more specifically anhedonia. I didn't have high expectations that it would work or (even if it did work) be sustainable and a practical way to manage major depression. I don't know if I'm misreading your words or what, but you come across as a touch antagonistic bordering on hostile. You may want to look back at what you wrote and reflect. I don't know what I did to deserve such a response. I thought I was just sharing my personal experience and not providing any sort of actionable advice. Nevermind the fact that no one in their right mind should listen to anyone on the internet and not take whatever they're saying with a rock of Gibraltar size grain of salt. And for the record: is there inherent risk in taking amphetamines, especially increasingly higher doses of amphetamines? Yes. Absolutely. I wouldn't encourage anyone else to do it without guidance from their doctor, if ever. But I had my doctor's blessing to play with the dosage and scheduling, have never shown signs of any underlining bipolar or primary psychotic disorder and never known anyone in my family to suffer from either one of those, and they were one-time trial doses, which were unlikely to set off anything, even transient drug-induced mania or psychosis.
  2. Unless it's a medication like lamotrigine where you have to be careful going up and down doses too quickly, I think you're pretty safe to play around with it. So, if you don't feel like you need it right now, then don't go up. But if you feel like you could benefit at all from an increase, it might be worthwhile. Then, after waiting a while to see if it does anything, if the side effects are unbearable, or what have you, you could always taper back down.
  3. As others have said ... what he said was not the most sensitive, but if you value the friendship at all I would consider taking it with a grain of salt. For one, this whole pandemic has put everyone, regardless of mental health, under great stress and even if he hasn't had any mental health issues up to this point, there's nothing to say he doesn't now. Also, to be honest, the way you broached the topic with him — that you were afraid you were going to kill yourself and to keep in touch — provides, at best, no specific, actionable information on their end for ways they can truly help you and, at worst, comes across as a poorly disguised test of friendship. If you need help, ask. That leaves no ambiguity and the ball in his court. Then, if he wants to help, he can help or not. And if he doesn't want to or feels as though he can't, that might be the impetus you need to figure out whether this person is truly a friend or not and if you want them in your life any longer.
  4. Honestly, I don't know. I think that's a fair concern. But what I would say is: your prescriber should be monitoring your white blood cells frequently anyway and discontinuing the clozapine if wbc count drops below a certain point, so as not to develop agranulocytosis, coronavirus or not.
  5. I definitely know how you feel. Unfortunately, that's the boat we're all in with where psychiatry is today. Even with genomic testing, all it's going to tell you is whether you're a slow/normal/fast metabolizer of certain psych drugs. Most can't tell you anything about efficacy, let alone a more subtle analysis of the data. So, that being said, we all have a choice: either to stop taking the medication and risk falling back down to the point we were at before (or potentially lower even) or try to soldier through it the best we can. The only caveat I would mention is that, if you're having a lot of anxiety directly related to titrating up on this antidepressant, could you ask your prescriber about either starting you on a temporary anti-anxiety med or, if you're already taking one, temporarily increasing the dose?
  6. How you're feeling is to be expected and perfectly normal and as long as you're taking your meds, going to therapy, etc. — you know, keeping up with self-care — you're not letting anyone down, least of all your psychiatrist. For what it's worth, I can tell you coming from the other side of the glass, as they say — working directly with people in mental health — I never feel let down or disappointed by someone coming back inpatient for care. If anything, it's the opposite — that I feel as though I let them down. One of the things I do genuinely feel, though, is gratefulness that they've come back to get help and aren't actively suffering and without it, dead, or in jail.
  7. It depends on a lot of factors including your genetic makeup and response to psych meds, the specific meds and dosages, and if you're taking anything else prescription or otc that could also increase your serotonin. Also, as someone else already said, while pretty rare overall, taking two antidepressants that increase levels of serotonin puts you at increased risk of serotonin syndrome. And while pretty rare, having worked a decade in inpatient psych, I've seen it full-blown once, when the psychiatrist was cross-tapering a patient from one SNRI to another, and it wasn't pretty. It was scary, actually, and they ended up sending the person out to a medical hospital. The other thing that, I think, is worth mentioning is: what is your appeal with two antidepressants in the same category (SSRI) with the same mechanism of action and very similar side effect profiles? Furthermore, given the increased risk of serotonin syndrome, I doubt your prescriber would feel comfortable maxing out the dosage on one and go high on the other or moderately high on both. So you'd either end up getting the max benefit of one, whatever that may be, and not the other or if you do a more 1:1 ratio, you're likely to not benefit much, if at all, from either.
  8. If you're experiencing legitimate akathisia, there are better options than lorazepam (couldn't say for CBD), especially if you are taking it frequently.
  9. I've also seen 1% atropine eye drops sublingual used for clozapine-induced sialorrhea. Couldn't tell you if one is more effective than the other though.
  10. I've never personally taken a TCA, but have always understood from a clinical perspective that they have always been known for having the potential to be more effective than traditional SSRI's. That being said, they're also well known for having a wider side effect profile along with greater likelihood of the possibility of side effects as compared to SSRI's. Furthermore, they're also very potent — much more so than SSRI's — in the event of overdose, which might make some prescribers nervous and reluctant to prescribe.
  11. You say interactions, but then mention particular enzymes. Are you looking for antidepressants that aren't metabolized by certain enzymes or what? When most people say interactions, they're usually referring to interactions between two or more prescription medications, not enzyme pathways.
  12. I cold turkey stopped modafinil twice and didn't notice anything. Not sure if that's a comment on the withdraw process or because it didn't do anything for me, the withdrawal process wouldn't have the same effect on me, as with others
  13. Up to this point, I would say I was almost completely psychostimulant naïve, not even recreationally in college, or otherwise, and no non-pharceutical stimulant use either — no, cocaine, methamphetamine, etc. Closest to a stimulant I'd ever taken previously was modafinil (and it didn't do anything, even at 400mg), so I doubt that counts. Anyway, I had some hope for this medication, but was very overwhelmed overall. At doses up up 60mg BID, I felt like I had a bit more energy and maybe drank a little less coffee, but didn't notice anything else remarkable otherwise. I still take it now and then, usually 60mg, but only once a day. Still don't notice much of anything. I'm almost a little bit curious to try a higher dose, 90mg or 120mg, just to see if I'd notice any difference and to finally put to bed, once and for all, the question of whether it just doesn't work or it's not at a high enough dose.
  14. Depends on which one I'm taking at the time. I have a few, z-drug/benzo/non-benzo, that I like to cycle through so that I don't become too dependant or tolerant on any one med. But, typically, I'll take it at least an hour before I'd ideally like to fall asleep, then get into bed and either read or watch TV (I know, terrible sleep hygiene), and hopefully fall asleep.
×
×
  • Create New...